Since no one else has responded, let me add whatever I can to help. Yes, indeed, Buprenorphine (usually sold in the form of Suboxone) is what is called a partial agonist opioid that replaces other addictive (agonist) opioids such as vicodin (hydrocodone), etc. It is used as a tool to help someone get off opioids, as it completely takes away withdrawals but doesn't work the same way as the other opioids. In other words, it makes you feel normal. You don't develop a tolerance to it, so you don't have to take more and more to get the same reaction, as you do with vicodin, etc. The problem is, it is also addictive. Also, use of suboxone doesn't tackle the underlying problems of addiction, which I am sorely learning. But it is, in my opinion, a wonderful tool in one's road to recovery. I've been up and down, and it you'd like more info, let me know.
Dog gave you so good info .I would ask him about it .hopefully he is on some type of taper program and is getting recovery care as well .Its wonderful that you care enough to get info.
Suboxone will stop the W/D process in a matter of minutes--- causing one to feel 'normal'. However, many of us had no idea just how powerfully addictive it was. I did not know how fast it would addict me -- I used small doses for only 21 days and tapered down to a crumb before I jumped off. The W/D's were worse than I could have imagined. Doctors who prescribe it are only required to take an 8 hour on line course to get certified to dispense it and usually do not appreciate the addictive nature of Sub. My own opinion (after experiencing it) is Sub should only be used for Heroin, Methadone, or large Oxycontin addictions --- and then only for acute withdrawal symptoms for about 7 days. At some point in recovery, we all had to go through the same process --- and it is not pleasant ---- There is no "Free Get out of W/D's Card" ----- The most important thing is that we do escape all opiates - including Suboxone ---- Until that happens a person is still bound. All the best -- this can be done --- many on here have done it.
The only thing i'd like to add is that you can get a high off of Suboxone and you do build up a tolerance to it. when i was using various opiates and i couldn't get them, i would get a few Suboxone from a friend and the first time i took it i would get a pretty good rush off of them for a few hours. Then if i tried to take them again the next day i would just feel "normal". My husband, who had been clean for a while tried half of an 8mg pill of Sub and got so high he was vomitting and everything. he "nodded out" (which is what happens from a strong opiate high) for several hours from it.
just sharing my experience.
love and light,